Ingredient Name: HYDROCODONE (hye-droe-KO-done) and ACETAMINOPHEN (a-seat-a-MIN-oh-fen)
Drug Manufacturer: WATSON LABS
Common Uses: This medicine is a combination of a narcotic and acetaminophen used to relieve moderate to severe pain. Narcotic pain-relievers work by binding to opioid receptors in the brain and spinal cord, and acetaminophen decreases the formation of prostaglandins, therefore reducing pain. This medicine may also be used to treat other conditions as determined by your doctor.
Before Using This Medicine: WARNING: THIS MEDICINE CONTAINS ACETAMINOPHEN. Severe and sometimes fatal liver problems, including the need for liver transplant, have been reported with the use of acetaminophen. Most cases of these liver problems occurred in patients taking excessive doses of acetaminophen (more than 4,000 mg per day). Also, patients who developed these liver problems were often using more than 1 medicine that contained acetaminophen. Discuss any questions or concerns with your doctor. Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE if you are also taking sodium oxybate. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking other medicines for pain; cimetidine; isoniazid; "blood thinners" (such as warfarin); MAO inhibitors (such as furazolidone, linezolid, moclobemide, phenelzine, procarbazine, selegiline, isocarboxazid, or tranylcypromine); naltrexone; rifampin; or other medicines which cause drowsiness including medicine for sleep (such as zolpidem), tranquilizers, anti-anxiety medicines (such as diazepam), phenothiazines (such as chlorpromazine), tricyclic antidepressants (such as amitriptyline), muscle relaxants, or certain antihistamines (such as diphenhydramine or hydroxyzine). DO NOT START OR STOP any medicine without doctor or pharmacist approval. Inform your doctor of any other medical conditions including a history of liver or kidney problems, lung or breathing problems (such as asthma, chronic obstructive pulmonary disease), alcohol use, drug dependency, heart problems (such as slow or irregular heartbeat, very low blood pressure), stomach or bowel problems, gallbladder problems, enlarged prostate, difficulty urinating, seizure disorders, serious head injury or brain disease, spinal problems, low thyroid problems, adrenal gland problems, psychiatric problems, allergies, pregnancy, or breast-feeding. ROUTINE USE OF THIS MEDICINE IS NOT RECOMMENDED if you have colitis or diarrhea due to food poisoning. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.
How to Use This Medicine: Follow the directions for using this medicine provided by your doctor. Take this medicine by mouth. THIS MEDICINE MAY BE TAKEN WITH FOOD if it upsets your stomach, although doing so may decrease its effectiveness. Consult your doctor or pharmacist about alternatives for decreasing nausea (such as antihistamines, or lying down for 1-2 hours with minimal head movement). STORE THIS MEDICINE at room temperature in a tightly-closed container, away from heat, and light. IF YOU MISS A DOSE OF THIS MEDICINE and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Cautions: DO NOT TAKE THIS MEDICINE if you have had an allergic reaction to it or if you are allergic to any ingredient in this product. CHECK WITH YOUR DOCTOR OR PHARMACIST BEFORE USING THIS MEDICINE if you have had a severe allergic reaction to other narcotic medicines (eg, medicines that contain codeine, morphine, oxycodone). A severe allergic reaction includes a severe rash, hives, breathing difficulties, or dizziness. If you have a question about whether you are allergic to this medicine or to other narcotic medicines, contact your doctor or pharmacist. DO NOT EXCEED THE RECOMMENDED DOSE of this medicine. Do not use this medicine more often or for longer than prescribed without checking with your doctor. Exceeding the recommended dose or taking this medicine for longer than prescribed may be habit-forming. If using this medicine for an extended period of time, DO NOT SUDDENLY STOP taking this medicine without your doctor's approval. When using for an extended period, this medicine may not work as well and may require different dosing. Talk with your doctor if this medicine stops working well. KEEP ALL DOCTOR AND LABORATORY APPOINTMENTS while you are taking this medicine. Laboratory and/or medical tests may be performed to monitor your progress or to check for side effects. This medicine may alter certain lab test results. Make sure that all of your doctors and laboratory personnel know you are taking this medicine. BEFORE YOU HAVE ANY MEDICAL OR DENTAL TREATMENTS, EMERGENCY CARE, OR SURGERY, tell the doctor or dentist that you are using this medicine. THIS MEDICINE MAY CAUSE drowsiness or dizziness. Using this medicine alone, with other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks. AVOID ALCOHOLIC BEVERAGES while taking this medicine. To minimize dizziness or lightheadedness, get up slowly when rising from a seated or lying position. This medicine may cause constipation. To prevent constipation, maintain a diet adequate in fiber, drink plenty of water, and exercise. THIS MEDICINE CONTAINS ACETAMINOPHEN. Do not take additional acetaminophen for pain or fever without checking with your doctor or pharmacist. Ask your pharmacist if you have questions about which medicines contain acetaminophen. If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take this medicine or other pain relievers/fever reducers. Acetaminophen may cause liver damage. Alcohol use combined with this medicine may increase your risk for liver damage. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes other pain relievers, cough-and-cold medicines, or allergy medicines. CAUTION IS ADVISED WHEN USING THIS MEDICINE IN THE ELDERLY because they may be more sensitive to the effects of the medicine. FOR
Possible Side Effects: SIDE EFFECTS that may occur while taking this medicine include nausea, vomiting, constipation, lightheadedness, dizziness, drowsiness, flushing, or vision changes. If they continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR AS SOON AS POSSIBLE if you experience anxiety, fear, or other mental or mood changes. CONTACT YOUR DOCTOR IMMEDIATELY if you experience slow or irregular breathing; slow or irregular heartbeat; a change in the amount of urine produced; change or loss in hearing (especially with high doses for long periods); severe drowsiness or dizziness; dark urine; pale stools; or yellowing of the eyes or skin. AN ALLERGIC REACTION to this medicine is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist. This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your healthcare provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Overdose: If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include extreme drowsiness, weakness, or fatigue; loss of consciousness; slow, shallow, or abnormal breathing; persistent nausea, vomiting, or stomach pain; slow heartbeat; cold or clammy skin; unusual sweating; and yellowing of the eyes or skin.
Additional Information: If your symptoms do not improve or if they become worse, check with your doctor. DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. KEEP THIS MEDICINE out of the reach of children and pets.